Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 195, NWS Austin/San Antonio, TX

June 10, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 10, 2007, 3:14 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2007, 3:14 AM CDT (08:14 UTC)
Expired
Jun 10, 2007, 6:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 100816
FFWEWX
TXC465-101115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...JUNO...DEL RIO...
  COMSTOCK...

* UNTIL 615 AM CDT

* AT 312 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
  FROM SHOWERS AND THUNDERSTORM TRAINING NORTHWARD OVER VAL VERDE 
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND
  LOMA ALTA

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD 
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2932 10089 2935 10073 3023 10071 3026 10171
      2981 10172 2983 10141 2971 10133

$$
1 follow-up statement
000 
WGUS74 KEWX 100929
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 AM CDT SUN JUN 10 2007

TXC465-101115-
VAL VERDE TX-
427 AM CDT SUN JUN 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR VAL
VERDE COUNTY...

AT 426 AM CDT...SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING VERY 
HEAVY RAIN CONTINUED TO TRAIN NORTHWARD ACROSS VAL VERDE COUNTY.  
ADDITIONAL LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE 
POSSIBLE

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE...
LOMA ALTA AND JUNO

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2932 10089 2935 10073 3023 10071 3026 10171
      2981 10172 2983 10141 2971 10133

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 11:53 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 9, 11:53 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1153 PM CDT SAT JUN 9 2007

.AVIATION...
CIGS AT SAT AND SSF ARE MVFR CATEGORY. AUS AND DRT WILL FOLLOW BY
08Z. LOOK FOR IMPROVEMENT TO VFR BY 16Z EXCEPT AT DRT WHERE
CONDITIONS WILL IMPROVE BY 18Z.

&&

.PREV DISCUSSION... /ISSUED 921 PM CDT SAT JUN 9 2007/

UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS ACROSS OUR SW
COUNTIES WHERE CONVECTION IS ONGOING. ALSO INCREASED MIN TEMPS BY
1-3 DEGREES TONIGHT BASED ON OBSERVED MIN TEMPS OVER THE PAST FEW
DAYS AND GIVEN A PERSISTENT PATTERN.

DISCUSSION...
UPPER LEVEL RIDGE WILL CONTINUE ITS DOMINANCE
HOWEVER AREA IS SO POTENTIALLY UNSTABLE TODAY..CANNOT RULE OUT
SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS WITH DAYTIME HEATING. SIERRA
MADRE ACTIVITY MAY COMBINE WITH WEAKER HEIGHTS ALOFT AND A FEW
WEAK DISTURBANCES TO PRODUCE SOME ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS OVERNIGHT ACROSS THE EDWARDS PLATEAU AS SOUTHEAST
UPSLOPE FLOW CONTINUES ALONG THE RIO GRANDE PLAINS. RIDGING ALOFT
APPEARS TOO STRONG TO PRODUCE MUCH CHANCE FOR RAIN THROUGH
WEDNESDAY AS THE AREA DRIES OUT AND WINDS REMAIN WEAK. BOTH GFS
AND ECMWF MODELS WANT TO BRING THE UPPER LOW OFF THE SOUTHERN
CALIFORNIA COAST INTO OUR AREA BY THURSDAY WITH UPPER LEVEL
HEIGHTS LOWERING SIGNIFICANTLY. THUS A SLIGHT INCREASE IN THE
CHANCES FOR RAIN AND THUNDERSTORMS ARE FORECAST DURING THE LATTER
HALF OF THE WEEK. IF MODELS PERSIST WITH THIS PATTERN OVER THE
NEXT SEVERAL DAYS..CHANCES OF PRECIPITATION WILL LIKELY BE RAISED
IN SUBSEQUENT FORECAST CYCLES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  97  72  95  73 /  20  -   -   -   -
AUSTIN BERGSTROM INTL AIRPORT  73  94  70  95  71 /  20  -   -   -   -
DEL RIO INTL AIRPORT           74  92  74  95  74 /  30  10  -   -   -
SAN ANTONIO INTL AIRPORT       75  93  72  93  73 /  20  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/05
Hazardous weather outlook, Jun 9, 5:19 AM CDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT SAT JUN 9 2007

TXZ171>173-183>194-202>209-217>225-228-101030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND THIS
EVENING. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS OF 35 TO
45 MPH AND BRIEF HEAVY RAIN.  OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:08 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 10, 6:44 AM CDTFlash Flood WarningEWXEdwards3 hr
Jun 10, 8:56 AM CDTFlash Flood WarningEWXVal Verde79 min
Jun 10, 9:06 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 10, 9:51 AM CDTFlash Flood WatchEWXEdwards, Kinney, Val Verde11 hr
Jun 10, 10:19 AM CDTFlash Flood WarningEWXVal Verde56 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.